Face ache related to subcutaneous fat loss

About 6 months after stopping propecia I became aware of subcutaneous fat loss to face. This has affected the area around my eyes, my cheeks, and neck, and as a result of this fat loss I now have stretchy skin (and shit quality skin at that thanks to propecia fucking it completely up and thinning it/affecting collagen whilst on the fucking drug) which falls with gravity, depending on the position of my head. The fat loss is most evident around my eyes and cheeks. A blood test for a connective tissue disease came back as very weak positive which also can occur in one out of five people with no disease present. This could be imflammatory/auto-immune or a result of much increased DHT post-propecia, or whatever.

Anyway, I’ve rambled on about this before. Thing is, I now experience occasional dull aches in various areas of my face where there has been fat loss. I don’t know if this is because I’ve lost the cushioning effect of having fat to protect skin from bone etc. It’s just that I’ve not found any references to this dull ache when I’ve googled facial wasting/lipoatrophy etc. I was wondering if others who have experienced facial fat loss have experienced this as well?

yes, I have had some neck pain and jaw pain as well. I actually dont believe any of us have suffered muscle wasting. In fact I was tested by a neurologist who said that it wasnt muscle wasting. I believe that we have suffered loss of sub cutaneous fat in both the face, wrists, and lower legs. This is generally associated with high cortisol.

noticing this now too. Fucking unbelievable. this unreal condtition takes so fucking much.

(facepalm) Oh, it’s muscle wastage alright. I don’t think high cortisol causes you to lose muscle in your shoulders, ass and thighs.

@scotsman: I also get this feeling on the face quite often.

There is an assumption of loss of subcutaneous fat, however loss of muscle tone will provide a similar appearance. I think you guys are confusing these two things.

I believe it to be subcutaneous fat as I experienced generalised weight loss post propecia, including losing a bit of my stomach fat. This is despite no significant lifestyle/dietary change. I also believe it to be sub fat as the skin on the sides of my face and neck is now loose and stretchy. I would describe it as being like having the underlay beneath a carpet being removed with the skin as the carpet. Subcutaneous fat loss can occur with rapid weight loss & dht is known to inhibit fat. Also I have experienced the classic rapid melting of the fat around my eyes.

Propecia has raped my health, well being, good looks, mind, sex drive, confidence. And i paid money for this doctor to do this to me.

MartinM. I have had two doctors examine me and the areas are loss of subcutaneous fat…incidentally the same area affected by cushings disease, incidentally the same diagnosis I have had (pseudo cushings)

I wonder if this is even reversible? Some guys success with alpha blockers shows that the damaged dicks can be undone but I really wonder if all this fat/muscle on the face, scalp around the eyes etc can be reversed even if there is a successful treatment.

Theoretically and anectodaly yes it’s reversible. Many people have talked about putting back the mass or more specifically the collageen (see recent Chi post as he describes his thin fingers returning to normal) now theoretically pseudo cushing syndrome symptoms of “legs on eggs” or thin legs and wrists is also reversible since corisol is know to impede collagen/fat growth

Unfortunately I’m not optimistic about this, despite this being a propecia-specific affect. Various recognised lipoatrophies/connective tissue disorders etc. have no known fix other than the cosmetic route. I believe that HIV medication related facial wasting & more generalised lipodystrophy have had exceedingly limited success in getting much fat back to face with various treatments e.g. metformin. I fear that once it’s gone, it’s gone, and that’s pretty much what a dermatologist who specialises in connective tissue disorders told me. She also said that if it is drug related then she would presume that the fat loss experienced would hopefully manifest itself as one “hit” as it were, and then stabilise. My concerns along with everything else is that this isn’t the case & that with the face ache experienced around my eye sockets, cheek bones & jaw it’s something more insidious. My ana blood test being very weak positive isn’t very comforting either. I know that many on this forum would probably abhore cosmetic concerns after a drug taken for cosmetic reasons has wrecked lives. I too don’t care about my hair now although what it has done to my face has had a profoundly negative effect on my life. I have experience of anxiety & depression (probably not helped by propecia) although I experienced both prior to starting the drug. Since stopping however & noticing the changes to my dick & face I have become increasingly withdrawn & have not felt this bad in years with my confidence taking a major hit. It comes & goes, although thoughts of suicide have never been as prevalent as they have been in the past year. Unlike most on the forum I have been “lucky” enough never to have experienced a crash. Although I don’t fit the classic profile of a pfs victim, I still have some of the symptoms. I have considered going down the cosmetic route to try & best manage the propecia-induced damage & premature aging although coupled with the concerns anyone would have about any cosmetic procedure (e.g. Fat transfer, fillers or laser resurfacing) is the unknown quantity of what propecia has done & whether there might be more likelihood of an adverse reaction to a filler if there is some kind of autoimmune response or if collagen synthesis is still impaired this might effect healing.

1 Like

That would be fantastic if that were true finatruth. Hopefully you’re right. The face might be more difficult to return fat to although I hope not. I’ve always had quite thin arms & wrists/ankles & I don’t feel that there’s been any fat loss there, although my thighs seem narrower & in the last few years I’ve become more untoned/wobbly in my arms & legs, although this could just be a result of my being a right unfit bastard :laughing:

Dude. Wtf. 9 pills have fucked me. Bent me over and butt fucked me and gave me a life sentence of shit health. How can this happen? mummified face, feminized body, feel sick all the time, it makes me want to beat my doctor to death with a fucking hammer.

Putting gun in mouth today, pulling trigger. Tired of it. Tired of praying, tired of looking for answers. Its worthless. Lifes lost its meaning. Enough already. I died on. day i took propecia. Just finish the job today.

PLEASE PLEASE PLEASE DO NOT DO THIS. NOT FOR YOURSELF, YOUR LOVED ONES OR FOR MERCK. This site provides a valuable platform to share negative experiences from this drug & not feel alone. One consequence however is a focus on all the terrible shit that has happened & this can compound feelings of depression etc. There is more light and positivity about an answer to our troubles now than ever before. Please hang in there. You are more than welcone to pm me.

If I thought that my post would have made someone feel even worse then I would never have posted it. To be honest if guns were freely available in the uk then I might not be here myself although when I think of different suicide methods I sometimes imagine what it would be like for my parents to identify me & it puts me off methods that would make it all the more hellish for them. How you are feeling now is a result of what’s happened & possibly further clouded by depression specific to this drug. If propecia can do this, other thngs will make things improve, although it may take sone time. Although most don’t advocate anti-depressants and might not be suitable for you, they have helped me with anxiety & hopefully taken the edge off the blackness. Something out there will work for you. Take care, and I’m thinking of you.

I also echo Scotsman sentiments, suicide is not the answer… please reconsider your statement, we are making significant progress in research and awareness and the future has never looked so bright for us.

In the meantime please contact a suicide hotline immediately suicidehotlines.com/national.html , we all know what you are going through. Perhaps also consider taking a break from this site and try and focus on other things which bring you happiness.

We’ve all had dark days, but over time the good days will outweigh the bad. Please hang in there and stay strong!!

Please, you have to be strong. For your family, your friends and for all of us. I’m also having terrible days in which i just think of suicide, but we have to hang on. There’s a lot of work going on to understand our problems, and hopefully we’ll find a solution in the next years.

Hang in there man. I know this is hell, but it will get better. With research finally getting going, we stand a chance at getting our lives back, and you want to be here for when that day comes. Trust me. We are here for you man. Suicide is definately not the answer for you man.

The first months are the worst. I also had lost hope and considered suicide several times. The first year off this drug was horrible. But a lot of PFS victims get better in time. So you have to keep fighting. I think I know in which phase you are. I also just tried to survive from day to day. Hoping that time would be the healer, hoping that the next day will be a better one. Only 6 months off I am sure you can and will get better. I also think that the signs are good that 2013 is going to be the year in which we are going to know what the root of PFS is. So I think this is the worst time to give up! Please give us sign that you are still here!!!